MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens requested the parts, which includes the hdd cable and the hard drive, to be returned for investigation.The customer requested the parts to be replaced along with a measurement cartridge and a wash/waste cartridge.The cause of this event is unknown.
 
Event or Problem Description
The customer reported that on the rp 500, the hard drive wiring harness melted, producing smoke.There was no visible flames or exposure.There was no report of harm to any operator or patients.
 
Additional Manufacturer Narrative
No additional investigation for this issue was required.Siemens states that the issue was previously evaluated.The connector was changed on forward production in 2014.The connector in this complaint pre-dates that change.This facility is covered for parts and the biomed department does the service.The parts to the hard drive wiring harness have been replaced.Per investigation performed for this issue, root cause could not be determined.There have been no failures on rp500s manufactured since the corrective actions were implemented.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key8566946
Report Number3002637618-2019-00054
Device Sequence Number19397603
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1